Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 132, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2021, 3:14 PM EDT for Saint Johns County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 19, 2021, 3:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WUUS52 KJAX 191914
SVRJAX
FLC109-191945-
/O.NEW.KJAX.SV.W.0132.210719T1914Z-210719T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
314 PM EDT Mon Jul 19 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Johns County in northeastern Florida...
* Until 345 PM EDT.
* At 313 PM EDT, a severe thunderstorm was located over Saint
Augustine South, or over Saint Augustine, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Vilano Beach, Saint Augustine South, South Ponte
Vedra, Crescent Beach, Anastasia and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2974 8133 2994 8142 3005 8129 2980 8123
2975 8121
TIME...MOT...LOC 1913Z 251DEG 8KT 2985 8130
HAIL...1.00IN
WIND...60MPH
$$
HESS1 follow-up statement
878
WWUS52 KJAX 191937
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
337 PM EDT Mon Jul 19 2021
FLC109-191947-
/O.EXP.KJAX.SV.W.0132.000000T0000Z-210719T1945Z/
St. Johns FL-
337 PM EDT Mon Jul 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS COUNTY
WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2974 8133 2994 8142 3005 8129 2980 8123
2975 8121
TIME...MOT...LOC 1937Z 251DEG 8KT 2987 8124
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:48 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 19, 1:48 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 148 PM EDT Mon Jul 19 2021 .AVIATION... [Through 18Z Tuesday] Widespread showers and storms are expected to impact the TAF sites over the next several hours with restrictions expected. Gusty and erratic winds are expected in/around thunderstorms. Showers/storms will wind down this evening. Showers may move in from the Gulf overnight towards KGNV, but probabilities are low at this time. Showers and storms will move in quickly from the Gulf once again on Tuesday and be near the TAF sites by the end of the TAF period. && .PREV DISCUSSION [1037 AM EDT]... .NEAR TERM [Through Tonight]... Troughing aloft over the eastern U.S. will bifurcate as the aforementioned potent shortwave entering New England progresses eastward, leaving a cutoff trough over the Tennessee Valley and the Ozarks by tonight. Flow aloft locally will back to a more westerly direction today, and support for the frontal zone well to the north of our region will weaken. The westerly flow will continue to advect deep tropical moisture into our region, and the departing weak shortwave to our north should allow for at least filtered sunshine this morning across most of our region, allowing temperatures to quickly climb through the 80s. Showers and thunderstorms should be initiated towards noon by the inland moving Gulf coast sea breeze over western portions of the Suwannee Valley, and this activity should increase in coverage and intensity as it progresses eastward this afternoon, reaching the Atlantic coast by late afternoon. Our local pressure gradient should remain weak enough for the Atlantic sea breeze to develop early this afternoon, with this boundary likely remaining pinned to the east of I-95 through the afternoon hours. Model soundings indicate ML CAPE values rising to 1,500 - 2,000 j/kg by early afternoon as temperatures approach 90 degrees all the way to coastal locations. Mesoscale boundary collisions and the tropical air mass in place should result in widespread thunderstorm coverage as activity approaches the U.S. Highway 301 corridor by mid-afternoon, and a few storms may pulse and become strong as convection intersects the pinned Atlantic sea breeze boundary during the mid to late afternoon hours for locations along and east of I-95. Pulsing storms will be capable of producing downburst winds of 40-55 mph, frequent lightning strikes and briefly torrential downpours late this afternoon. Thunderstorms should mostly move offshore by the early afternoon hours, but weak shortwave energy migrating across the southeastern states may touch off a round of at least widely scattered convection early this evening, mainly for inland portions of southeast GA and northern portions of the Suwannee Valley. Expect debris cloudiness to linger overnight due to evening convective development over southeast GA and the presence of the cutoff trough to our northwest. Lows tonight will generally fall to the low and mid 70s area-wide. .SHORT TERM [Tuesday Through Wednesday]... Southwesterly flow will continue through into midweek, with moisture levels gradually decreasing over the region as high pressure ridging to the south expands it's influence northward due to the weakening of the troughing over the eastern US. Mostly diurnal showers and thunderstorms are expected to be more prevalent on Tuesday as PWAT values drop from about 2 inches down to 1.75 inches on Wednesday over much of the area, with a potential for excessive rainfall near coastal southeast Georgia on Tuesday during the afternoon and evening hours where PWAT values are currently expected to be in excess of 2.25 inches. Daytime high temperatures will be in the upper 80s and lower 90s on Tuesday and Wednesday with cooler temps occurring over areas with dense cloud cover and heavier rains. Overnight low temperatures will be in the lower 70s during this period. .LONG TERM [Thursday Through Monday]... The more typical summertime pattern of diurnal showers and storms will return for the end of the week, with a potential for increased convection over the weekend as the effects of a possible broadening trough off to the north influences the placement of high pressure ridging over northeastern Florida and southeastern Georgia, resulting in an overall decrease in stability. Temperatures during this period are expected to be slightly above the climatological average for the end of the week and for the weekend. .MARINE... The axis of Atlantic high pressure will remain positioned to the south of our local waters this week as a frontal boundary stalls over the southeastern states and weakens towards midweek, leaving a weak trough positioned near the Georgia waters. A few strong thunderstorms containing strong wind gusts and frequent lightning strikes will move eastward over the near shore waters during the mid to late afternoon hours today and again on Tuesday. Southwesterly winds will prevail, but will be weak enough for the sea breeze to develop over the near shore waters by the mid to late afternoon hours through midweek. Coverage of showers and thunderstorms will likely decrease on Wednesday and Thursday, followed by increasing coverage towards Friday afternoon. Seas of 2-4 feet will prevail throughout the near shore and offshore waters during the next several days. Rip Currents: Prevailing offshore winds and low wave heights will result in a low risk at area beaches throughout the work week. .HYDROLOGY... Rivers continue to recede across our region, with mostly minor flooding ongoing along the lower Santa Fe and portions of the St. Marys Rivers. River levels have mostly fallen just below flood stage along the lower Satilla River. Minor flooding will continue this week along most of the lower Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 71 91 72 / 60 80 20 60 10 SSI 76 89 77 91 78 / 40 70 20 40 10 JAX 73 91 74 93 74 / 30 70 10 50 10 SGJ 74 90 74 90 75 / 40 60 20 40 10 GNV 72 89 72 91 73 / 20 70 10 60 0 OCF 73 90 73 91 74 / 20 60 10 60 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 19, 2:04 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Mon Jul 19 2021
FLZ132-137-237-191830-
Eastern Clay FL-Eastern Putnam FL-Western Putnam FL-
204 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM AND
SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM EDT...
* At 204 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bardin, or near Palatka, moving
east at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palatka, East Palatka, Bostwick, Orange Mills, Federal Point and
Bardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2962 8173 2977 8179 2987 8160 2980 8157
2976 8153 2964 8152
TIME...MOT...LOC 1804Z 251DEG 9KT 2973 8170
AKSpecial weather statement, Jul 19, 2:25 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
225 PM EDT Mon Jul 19 2021
GAZ132-149-163-250-191915-
Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
225 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...ATKINSON...
NORTHWESTERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 315 PM
EDT...
* At 225 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Du Pont, or 8 miles east of
Lakeland, moving northeast at 10 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Homerville, Pearson, Willacoochee, Argyle, Du Pont, Cogdell,
Millwood, Axson and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8314 3140 8250 3095 8262 3085 8287
3087 8297 3118 8297 3119 8305 3123 8305
3128 8303 3134 8307 3136 8310 3139 8311
3140 8314
TIME...MOT...LOC 1825Z 216DEG 8KT 3103 8293
HESSSpecial weather statement, Jul 19, 2:28 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
228 PM EDT Mon Jul 19 2021
FLZ031-033-038-125-132-133-137-138-232-237-325-425-191915-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Western Clay FL-Western Duval FL-South Central Duval FL-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-Bradford FL-
Coastal Duval FL-Inland St. Johns FL-
228 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...EAST CENTRAL
BRADFORD...ST. JOHNS...PUTNAM...CLAY AND SOUTHEASTERN DUVAL COUNTIES
UNTIL 315 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Starke to near Fruitland. Movement was northeast at 20 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Palm Coast, Saint Augustine, Palatka, Orange Park,
Green Cove Springs, Starke, Bunnell, Crescent City and Interlachen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2950 8112 2935 8166 2937 8167 2937 8170
2998 8216 3052 8139 3025 8135 2985 8121
TIME...MOT...LOC 1828Z 241DEG 17KT 2995 8207 2945 8168
HESSSpecial weather statement, Jul 19, 2:32 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Jul 19 2021
GAZ135-136-151>154-165-166-264-191915-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Appling GA-
Inland Camden GA-Coastal Glynn GA-Brantley GA-Coastal Camden GA-
Wayne GA-
232 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...GLYNN...
EASTERN PIERCE...BRANTLEY...WAYNE...SOUTHEASTERN APPLING AND
NORTHEASTERN CHARLTON COUNTIES UNTIL 315 PM EDT...
* At 231 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Patterson to 8 miles southeast of Hickox. Movement was northeast at
15 mph.
* Wind gusts up to 40 to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall is possible
with these storms.
* Locations impacted include...
Brunswick, Jesup, Nahunta, Patterson, Gardi, Dock Junction,
Screven, Odum, Offerman and Hickox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3164 8179 3161 8177 3161 8175 3160 8175
3161 8174 3158 8170 3155 8169 3154 8167
3150 8165 3147 8161 3145 8163 3143 8161
3136 8152 3114 8143 3091 8190 3142 8229
3173 8196
TIME...MOT...LOC 1831Z 228DEG 13KT 3139 8220 3104 8191
HESSSpecial weather statement, Jul 19, 3:03 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT Mon Jul 19 2021
GAZ154-165-166-191945-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
303 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMDEN AND SOUTHEASTERN
GLYNN COUNTIES UNTIL 345 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Woodbine, moving east at 20
mph.
* Small hail, excessive cloud-to-ground lightning, wind gusts of 50
to 55 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Sea Island, Jekyll Island,
Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 8137 3088 8141 3093 8176 3102 8179
3123 8134 3113 8133
TIME...MOT...LOC 1902Z 258DEG 17KT 3098 8170
HESSSpecial weather statement, Jul 19, 3:06 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
306 PM EDT Mon Jul 19 2021
FLZ023-024-030-031-033-125-132-133-225-232-325-425-GAZ364-191945-
Coastal St. Johns FL-Western Clay FL-Union FL-South Central Duval FL-
Inland Nassau FL-Bradford FL-Eastern Clay FL-Baker FL-
Western Duval FL-Trout River FL-Coastal Duval FL-Inland St. Johns FL-
Western Charlton GA-
306 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...NORTHWESTERN ST. JOHNS...SOUTHEASTERN
BAKER...NORTHEASTERN UNION...NORTHERN CLAY...DUVAL AND SOUTHEASTERN
CHARLTON COUNTIES UNTIL 345 PM EDT...
* At 305 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sanderson to 6 miles west of Green Cove Springs. Movement was north
at 25 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Callahan,
Jacksonville International Arpt, Unf, Mandarin, Fruit Cove,
Arlington and Middleburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2986 8175 3005 8196 3018 8233 3058 8201
3056 8161 3026 8134 3024 8134 3020 8133
TIME...MOT...LOC 1905Z 202DEG 21KT 3019 8223 2999 8180
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:23 PM EDT | Special Weather Statement | JAX | Alachua | 37 min |
| Jul 19, 2:02 PM EDT | Special Weather Statement | JAX | Saint Johns | 28 min |
| Jul 19, 2:04 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Jul 19, 2:28 PM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 47 min |
| Jul 19, 2:34 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jul 19, 3:06 PM EDT | Special Weather Statement | JAX | Clay, Duval | 39 min |
| Jul 19, 3:09 PM EDT | Special Marine Warning | JAX | 66 min | |
| Jul 19, 3:16 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Jul 19, 3:35 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 40 min |
| Jul 19, 3:51 PM EDT | Special Marine Warning | JAX | 84 min | |
| Jul 19, 4:01 PM EDT | Areal Flood Warning | JAX | Duval | 119 min |
| Jul 19, 4:03 PM EDT | Special Weather Statement | JAX | Flagler | 27 min |
| Jul 19, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Jul 19, 4:17 PM EDT | Areal Flood Warning | JAX | Duval | 118 min |
| Jul 19, 4:47 PM EDT | Areal Flood Warning | JAX | Duval | 118 min |
| Jul 19, 5:16 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jul 19, 5:32 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jul 19, 5:52 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 19, 6:17 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 43 min |
| Jul 19, 7:01 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 29 min |
| Jul 19, 7:28 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.